Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 33, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 28, 2013, 3:30 PM EDT for Osceola County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2013, 3:30 PM EDT (19:30 UTC)
- Expired
- Jun 28, 2013, 4:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 57 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 718 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
538 WUUS52 KMLB 281930 SVRMLB FLC097-282030- /O.NEW.KMLB.SV.W.0033.130628T1930Z-130628T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 330 PM EDT FRI JUN 28 2013 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN OSCEOLA COUNTY IN FLORIDA * UNTIL 430 PM EDT. * AT 324 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAINT CLOUD...AND MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... EAST LAKE TOHO...SAINT CLOUD...AUSTIN TINDALL PARK...NARCOOSSEE AND HARMONY PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. && LAT...LON 2835 8138 2835 8100 2820 8091 2813 8137 TIME...MOT...LOC 1929Z 252DEG 11KT 2824 8128 $$ SEDLOCK
2 follow-up statements
546 WWUS52 KMLB 281944 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 344 PM EDT FRI JUN 28 2013 FLC097-282030- /O.CON.KMLB.SV.W.0033.000000T0000Z-130628T2030Z/ OSCEOLA- 344 PM EDT FRI JUN 28 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR NORTH CENTRAL OSCEOLA COUNTY... AT 338 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PINE GROVE...OR NEAR NARCOOSSEE...MOVING EAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARMONY LAT...LON 2834 8134 2835 8100 2820 8091 2817 8134 TIME...MOT...LOC 1944Z 252DEG 11KT 2826 8120 $$ SEDLOCK
098 WWUS52 KMLB 282000 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 400 PM EDT FRI JUN 28 2013 FLC097-282010- /O.CAN.KMLB.SV.W.0033.000000T0000Z-130628T2030Z/ OSCEOLA- 400 PM EDT FRI JUN 28 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OSCEOLA COUNTY IS CANCELLED... THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES AND GUSTY WINDS WILL CONTINUE TO BE POSSIBLE. LAT...LON 2834 8134 2835 8100 2820 8091 2817 8134 TIME...MOT...LOC 2000Z 252DEG 11KT 2828 8115 $$ SEDLOCK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:30 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 28, 3:30 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 330 PM EDT FRI JUN 28 2013 .DISCUSSION... ...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE WEEKEND AND INTO EARLY NEXT WEEK... CURRENT/TONIGHT...SCATTERED LIGHTNING STORMS WILL MOVE ENE MAINLY N OF LAKE KISSIMMEE-CAPE CANAVERAL LINE THROUGH LATE AFTERNOON WITH ADDITIONAL CONVECTIVE ACTIVITY FOR SRN BREVARD/SRN OSCEOLA AND OKEECHOBEE COUNTY AND THE TREASURE COAST INTO THIS EVENING. LOW LVL SW FLOW WILL HOLD OFF THE SEA BRZ NORTH OF SEBASTIAN INLET WITH SEA BREEZE BOUNDARY JUST MAKING IT ONTO THE MAINLAND ALONG THE SRN TREASURE COAST. WILL CONTINUE HIGHEST EVENING POPS NEAR THE COAST AND SRN SECTIONS AND ONLY A SLIGHT CHANCE FOR LINGERING ACTIVITY PAST 8 PM ACROSS THE NRN INTERIOR. HRRR MODEL INDICATES MUCH OF THE ACTIVITY ACROSS NRN SECTIONS WILL MAKE IT INTO THE TREASURE COAST DURING THE EARLY EVENING. COULD SEE A FEW STRONG EVENING STORMS WITH STRONG WINDS...LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. SAT-MON...A STORMY WEEKEND IS SHAPING UP EACH AFTERNOON AS DEEP AND MOIST SW FLOW AHEAD OF AN MID LAYER TROUGH DIGGING FROM THE OHIO VALLEY INTO THE SE STATES ALLOWS NUMEROUS SHOWERS AND STORMS TO MOVE NORTHEAST EACH DAY WITH SOME ACTIVITY LINGERING INTO THE EVENING HOURS. FOR SATURDAY...WILL SHOW HIGHEST POPS NORTH NEAR THE DEEPEST MOISTURE ACROSS THE NRN PENINSULA AND ALSO ACROSS MARTIN COUNTY WHERE DEEPER MOISTURE WILL MOVE UP FROM SOUTH FL. FOR SUNDAY AND MONDAY WILL GO WITH LIKELY RAIN CHANCES EACH DAY (60 PCT) WITH NUMEROUS SHOWERS AND STORMS EXPECTED. INCREASED CLOUD COVER IS EXPECTED ESPEC SUNDAY INTO MONDAY. HIGHS WILL BE NEAR 90 TO THE LOWER 90S. STEERING FLOW WILL BE FROM THE SW AT 15-20 KNOTS ON SAT AND 20-25 KNOTS MAKING FOR FASTER NE STORM MOTION TOWARD THE COAST AND NEAR SHORE ATLANTIC WATERS EACH DAY. STRONG STORMS OVER THE WEEKEND MAY CONTAIN SMALL HAIL...FREQUENT LIGHTNING AND GUSTY WINDS ESPECIALLY WITH THE STRONGER ENVIRONMENTAL FLOW. BOATERS AND BEACHGOERS SHOULD CHECK THE RADAR AND FORECAST BEFORE HEADING TO THE BEACH...INTRACOASTAL WATERS OR ATLC THIS WEEKEND INTO MONDAY. TUE-THU...PREVIOUS EXTENDED DISCUSSION... TROFFING PATTERN OVER THE ERN CONUS WILL DAMPEN OUT THRU THE MIDDLE OF NEXT WEEK AS THE H30-H20 JET SHIFTS FROM A SLIGHT DIGGING TO A FULL LIFTING ORIENTATION. ATLC RIDGE AXIS WILL RESPOND BY DRIFTING BACK N INTO CENTRAL FL. THE RESULT WILL BE A WEAKENING STEERING FLOW THAT WILL BACK TO THE S/SE...PROMOTING THE FORMATION OF THE EAST COAST SEA BREEZE. INCREASING LOW/MID LVL SUPPRESSION AND WEAKENING STEERING FLOW WILL DECREASE PRECIP COVERAGE BACK TO SCT COVERAGE. NO SIG CHANGE IN AIRMASS...MAX TEMPS WITHIN A FEW DEGS OF CLIMO AVG (L90S) AREAWIDE. DVLPG ONSHORE FLOW WILL KEEP MIN TEMPS ALONG THE COAST BTWN 3-5F ABV AVG (M/U70S)...INTERIOR MIN TEMPS NEAR AVG (L/M70S). && .AVIATION...CONVECTIVE ACTIVITY AFFECTING NRN TERMINALS SHOULD TRANSITION SOUTH THIS EVENING FROM KMLB-KVRB FROM 20Z-23Z AND KFPR-KSUA FROM 21Z-24Z. MVFR CIGS WITH LCL IFR VSBYS WILL ACCOMPANY TSRA THIS AFTN/EVENING. SCT/NMRS TSRA WILL AFFECT E CENTRAL FL TERMINALS AGAIN ON SATURDAY...MAINLY AFT 18Z. && .MARINE... INCREASING SSW/SW WINDS OVER THE WEEKEND INTO MONDAY AND THUNDERSTORMS MOVING FROM THE MAINLAND TO THE NEAR SHORE WATERS AND OFFSHORE EACH DAY WILL KEEP THE WEATHER UNSETTLED FOR SMALL CRAFT INTO EARLY NEXT WEEK. SSW WINDS WILL INCREASE TO 15-20 KNOTS OFFSHORE THIS WEEKEND WITH SEAS TO 4-5 FT...LOWER NEAR THE IMMEDIATE COAST. STORM COVERAGE MAY REMAIN HIGH INTO MONDAY BEFORE TRANSITIONING TO SE FLOW BY WED/THU OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 91 75 90 / 30 60 50 60 MCO 74 92 74 91 / 20 60 50 60 MLB 75 91 77 89 / 30 50 40 60 VRB 75 91 76 89 / 30 50 40 60 LEE 76 92 76 91 / 20 60 50 60 SFB 76 92 76 92 / 20 60 50 60 ORL 76 92 76 92 / 20 60 50 60 FPR 75 91 75 90 / 30 40 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT-LONG TERM/AVIATION...VOLKMER RADAR/IMPACT WX UPDATES....SEDLOCK
Hazardous weather outlook, Jun 28, 5:22 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 522 AM EDT FRI JUN 28 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-282000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 522 AM EDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... AMPLE MOISTURE...SURFACE BOUNDARIES AND FAVORABLE STEERING WINDS THROUGH THE ATMOSPHERE WILL LEAD TO SCATTERED LIGHTNING STORMS FROM MIDDAY TO EARLY AFTERNOON WITH INCREASING STORM COVERAGE EXPECTED THROUGH MID AFTERNOON INTO THIS EVENING. BOUNDARY COLLISIONS MAY GENERATE A FEW STRONGER STORMS. THE MAIN THREATS FROM THIS ACTIVITY WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...STRONG WIND GUSTS UP TO 40 TO 50 MPH AND SMALL HAIL. .FLOOD IMPACT... LOCALLY HEAVY RAINFALL UP TO 2 INCHES IN AN HOUR OR LESS WILL BE POSSIBLE WITH STRONGER STORMS. THIS MAY CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .MARINE THUNDERSTORM GUST IMPACT... STORMS INTO THE AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS...ESPECIALLY ACROSS INLAND LAKES AND WATERWAYS. INCREASING WESTERLY COMPONENT WINDS WILL PUSH DEVELOPED STORMS EASTWARD AND OVER THE INTRACOASTAL WATERS OF VOLUSIA AND BREVARD COUNTIES AND EVENTUALLY OFFSHORE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SOUTHWEST FLOW WILL PERSIST THROUGH THE WEEKEND. THIS WILL LEAD TO A RELATIVELY HIGHER COVERAGE OF AFTERNOON STORMS ALONG WITH A LINGERING POTENTIAL FOR OFFSHORE MOVING STORMS ALONG THE COAST. A FEW STRONGER STORMS WILL BE POSSIBLE EACH AFTERNOON WITH THE PRIMARY THREATS BEING FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. PENDERGRAST
In the hours before
Special weather statement, Jun 28, 2:49 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
249 PM EDT FRI JUN 28 2013
FLZ045-053-281930-
ORANGE-OSCEOLA-
249 PM EDT FRI JUN 28 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER SOUTHWESTERN ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY...
* UNTIL 330 PM EDT.
AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER CELEBRATION...
MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE AUSTIN TINDALL PARK...CAMPBELL...KISSIMMEE AIRPORT AND LAKE
NONA.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR
CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2846 8127 2828 8110 2821 8153 2826 8156
2826 8161 2837 8165
TIME...MOT...LOC 1849Z 251DEG 20KT 2830 8152
SEDLOCKThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:49 PM EDT | Special Weather Statement | MLB | Orange | 41 min |
| Jun 28, 3:41 PM EDT | Special Weather Statement | MLB | Seminole | 49 min |
| Jun 28, 3:51 PM EDT | Special Marine Warning | MLB | 114 min | |
| Jun 28, 4:13 PM EDT | Special Marine Warning | MLB | 92 min | |
| Jun 28, 4:19 PM EDT | Special Weather Statement | MLB | Orange | 41 min |
| Jun 28, 4:20 PM EDT | Special Weather Statement | MLB | Indian River | 40 min |
| Jun 28, 4:27 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 63 min |
| Jun 28, 4:32 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 43 min |
| Jun 28, 4:50 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee | 55 min |
| Jun 28, 5:53 PM EDT | Special Marine Warning | MLB | 112 min | |
| Jun 28, 7:14 PM EDT | Special Weather Statement | MLB | Martin | 46 min |
| Jun 28, 7:41 PM EDT | Special Marine Warning | MLB | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.